MAUDE Adverse Event Report: SYNTHES GMBH 2.4/2.7MM VA-LCP TMT FUSION PLATE; PLATE, FIXATION, BONE

SYNTHES GMBH 2.4/2.7MM VA-LCP TMT FUSION PLATE; PLATE, FIXATION, BONE
Catalog Number 02.211.266
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent a midfoot fusion procedure on (b)(6) 2024.The distal right locking hole failed to lock the variable angle (va) locking screw.It was the third plate used in the case and the second screw in the plate.The other screws and plates had no issues.After trying to get the screw out to replace it with something else, the surgeon pulled the plate out to get the screw out as the screw just kept spinning in the locking hole.It was replaced with a cloverleaf fusion plate instead.Procedure was completed successfully with a delay of approximately twenty minutes.There was no patient consequence.This report is for a 2.4/2.7mm va-lcp tmt fusion plate.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d2: additional procode: hwc h3, h6: product code: 02.211.266 lot: 7613p53 release to warehouse date: 01 september 2023 expiration date: na supplier: (b)(4).Manufacturing site: werk selzach logistik a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample found the the internal threads on the locking hole stripped.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces while usage.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was performed attempting to rotate the screw into the plate and it was hardly possible due to the observed stripped damage.The complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the va lockscr ø2.7 head 2.4 self-tap l22 ss would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4/2.7MM VA-LCP TMT FUSION PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19967630
Report Number8030965-2024-09876
Device Sequence Number15693784
Product Code HRS
UDI-Device Identifier10886982054760
UDI-Public(01)10886982054760(11)230901(10)7613P53
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.211.266
Device Lot Number7613P53
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L22 SS
Patient Age37 YR
Patient SexMale